Thanks for posting.
It sounds like you are having a difficult time with the side effects of chemotherapy.
Chemotherapy affects people in different ways, side effects are usually temporary, and most can be controlled. Skin changes and joint pain are common side effects of chemotherapy. Chemotherapy can also affect your white blood cells, which can increase your risk of infection. The water infection you mention is likely because of the effects of your chemotherapy.
It’s important to let your treatment team know about the side effects you have had before your next chemotherapy, although I expect they may already be aware following your admission to hospital. It is natural to worry about the next chemotherapy after having such a difficult time with your first treatment. It may be helpful to contact your breast care nurse before your appointment to let her know your concerns.
Your treatment team will assess you before your next chemotherapy and will let you know how best to manage your side effects for your ongoing treatment,
Everyone reacts differently to treatment and talking to someone who has had a similar experience of chemotherapy can be helpful and our Someone Like Me service can arrange for one of our volunteers to talk to you by email or telephone. Our volunteers have had a personal experience of breast cancer and are trained to provide support.
You can ring the Someone Like Me team on 0345 077 1893, or email them firstname.lastname@example.org so they can then match you to your volunteer.
The online discussion forums can be as you may have found a source of support and are helpful for sharing information.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Thanks for posting your question.
We are planning to respond to you tomorrow.
In the meantime our Helpline is open from 9am tomorrow if you would like to talk things through.
If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you
With best wishes.
Ask Our Nurses Co-ordinator
Hi Zhandra, I never met anyone who sailed through chemo. Shi has given good advice and I think you really need the companionship of the June group, for which you have the link. The chemo is tough, but it’s doable, and you can see that with so many of us on here. My dosage was changed twice, and also I only made four out of six scheduled sessions. We are all very different and so our bodies respond differently. Make sure you get good anti sickness meds and good pain killers. Your steroids should help you, but if you’re not tolerating them then this also needs discussion. Your emotions will be all over the place as you have just been pumped full of toxins, so go ahead and cry, or scream or shout. You are allowed. You are also brave and strong and you really will make it through. 🍀💐
San- for support from others going through chemo at the same time you could also join the June chemo starters thread -I will post you the link .Best wishes Jill x
San and do let the tears flow ❤️ It’s all part of the journey ❤️ It’s part of the healing on the journey ❤️💕💕✨✨Shi xx
👭san ❤️ I’m glad you’ve reached out on the threads, we are all here to 👭 and the breast cancer now team, nurses and everyone is only a call away. Be kind to yourself, it’s such a lot to be told and then treatments and everything, it feels like the rugs been pulled out from under you and you are in a bubble having out of body experience watching it all happening and you trying to keep it together, shield your friends and family from what’s really going through your mind because as much as they try they can’t really understand unless they’ve had the journey to ❤️ It is like being on a rollercoaster and you do what’s right for you ❤️ Be open and honest with your team, don’t hold back, they will be able to advise and support you 👭 that’s what they do with love and care ❤️ 💕💕✨✨Shi xx
Shi thank you 😘 I feel so depressed I feel like I'm on the verge of tears all the time and I don't cry easily 😢 throughouy all of this journey I have never felt sick until now! I will talk to my team I will ring them tomorrow because I couldnt face another week like this again 😢 I feel so lonely.. Thank you for being there when I reached out shi xxx
San 👭my lovely ❤️ I’m sorry first chemo been a bit bumpy, It’s happened to lots of us over the years 👭 please do speak to your team about how it’s made you feel, thy are there to help you navigate it all ❤️ My chemo dose was reduced after first one and I got through rest ok 👍 if your chemo gets reduced your 80% could be someone else’s 100%. Everything must be your decision ❤️ For me even though it was 😳 after the casa nhs stay after first one, I know I wanted to throw the kitchen sink at it, but that was my choice for me, you need to always do what’s right for you, it is your journey ❤️Please do speak to your team, the nurses on here or someone like me option on here too 👭❤️💕💕✨✨Shi xx
Hi.. Its my first week of chemo and although I expected some side effects I wasn't expecting.. Burning skin.. Terrible joint pain and a severe water infection where I was admitted to hospital.. I'm home now and I have my next chemo in 2 days.. Is this normal or is there anything the staff can do to lessen these side effects? I can't do this for the next 5 months? I need some advise or guidance 😢